MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VELYS NAVIGATION STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VELYS NAVIGATION STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451611000
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Navigation camera was not able to visualize robotic arm due to the lack of an extra joint.- t8 screw had to be lateralized from original plan, original trajectory was medial to plan.- error message of data matrix cards were scanned.Sales rep confirms that the they had not be previously scanned.Rep was able to clear the message and use the same data matrix cards - logs in the system.- per sales rep, fse not required.What type of spine surgery was it? t3-t12 ais case was this nav only or with robot? robot what side was the robot on? patient right what step were they on when this issue occurred? troubleshooting: patient involvement? yes.Were there reports of injuries, medical intervention or prolonged hospitalization? no are patient treatments delayed or cancelled? no.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: investigation summary: according to the information received, the issue with the following product: 451611000 sn (b)(6).When was the issue observed? (b)(6) 2025.Navigation camera was not able to visualize robotic arm due to the lack of an extra joint.T8 screw had to be lateralized from original plan, original trajectory was medial to plan.Error message of data matrix cards were scanned.Sales rep confirms that the they had not be previously scanned.Rep was able to clear the message and use the same data matrix cards.Investigation summary: issue #1: investigation done under velys camera station (b)(6).Issue #2: the r&d and tpm teams investigated the issue of t8 left screw being medial.The log file was reviewed and it was observed that the screw was placed via freehand navigation, while burring, drilling and taping was executed in robotic-assisted mode.Lateral force due to soft tissue could have been a cause, however there is no data to confirm this hypothesis.The use of the driver in freehand navigation could have caused the user to misplace the screw, according to plan, because of a very tight anatomy.The last driver placement observed in the log indicate a medial deviation.However, without any data on the post-operative screw placement, it is impossible to state on the accuracy of the displayed images.As such, root cause remains unknown.The user reported that there was no adverse effect on the patient¿s outcome, and no further medical intervention was needed.No defect was found in the system or software.This issue will be continued to be monitored through complaint trending as part of post market surveillance activities.Issue #3: the software development team investigated the issue of the error message of data matrix cards were scanned.The log file was reviewed and showed the same smart card being scanned twice within 600ms.This pop-up message displayed when scanning the smartcards was confirmed.The software appropriately handled the second scan with a pop-up for the user to confirm.It is suspected that when the card was inserted in the scanning area, it was left in the area and detected twice by the scanner.This resulted in the software asking confirmation to the user whether to use the most recent instrument array #5 data, or the already scanned one: the software responded appropriately to the situation and the user was able to proceed.No defect found in the system or software.Complaints will continue to be monitored.Root cause: issue #2: device behaved as intended.Root because that could be tied to user cannot be confirmed.Issue #3: device behaved as intended.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Review of the device history record(s) showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VELYS NAVIGATION STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
elba bello
chemin blanc 38
le locle 
SZ  
9083863534
MDR Report Key23543374
Report Number1526439-2025-01494
Device Sequence Number21262244
Product Code OLO
UDI-Device Identifier10705034645995
UDI-Public(01)10705034645995
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K233228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451611000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/24/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELYS CAMERA STATION; VELYS ROBOTIC-ASSIST STATION
Patient SexUnknown